Sudden bilateral sensorineural hearing loss following polysubstance narcotic overdose.

@article{Schweitzer2011SuddenBS,
  title={Sudden bilateral sensorineural hearing loss following polysubstance narcotic overdose.},
  author={Vanessa Gayl Schweitzer and Ilaaf Darrat and Brad A. Stach and Elizabeth Gray},
  journal={Journal of the American Academy of Audiology},
  year={2011},
  volume={22 4},
  pages={208-14}
}
BACKGROUND Auditory disorders associated with substance abuse are rare. Hearing loss secondary to heroin and hydrocodone abuse has been described variously as not always responsive to steroid management, as not always reversible, and in some cases, as nonresponsive profound sensorineural hearing loss requiring cochlear implantation. We present a case of a teenager with sudden-onset moderate to severe bilateral sensorineural hearing loss after documented polysubstance "binging." The hearing loss… CONTINUE READING